Remeron

Discussion in 'Fibromyalgia Main Forum' started by poodlegirl, Nov 2, 2002.

  1. poodlegirl

    poodlegirl New Member

    Well, I was put on a new AD (anti-depressant) a couple of weeks ago and I actually do feel a little better. I'm not holding my breath, lol! But actually do feel some improvement in my sleep and the exhaustion. I take 1 30mg tab at nite and supposed to take up to 4 soma a day, but it seems to cause restless leg (the soma). So I only take it (one soma) around 7:00pm. You know there is nothing more miserable than to be nearly knocked out by meds but can't lay still long enough to actually go to sleep because your legs feel "crawly". I have noticed since I have been on the soma and remeron, that my body feels like it is retaining more fluid and I feel more hungry. Both may be side effects of one of the drugs. Also I have noticed the remeron makes me more blunt and more outspoken. Really weird! I normally am sort of quiet easy going, but the remeron has made me less inhibited. At work, I feel more outspoken. Must be a mood enhancing drug. Any veiws on this? Maybe someone else has noticed a change in their behaviour?
  2. poodlegirl

    poodlegirl New Member

    Well, I was put on a new AD (anti-depressant) a couple of weeks ago and I actually do feel a little better. I'm not holding my breath, lol! But actually do feel some improvement in my sleep and the exhaustion. I take 1 30mg tab at nite and supposed to take up to 4 soma a day, but it seems to cause restless leg (the soma). So I only take it (one soma) around 7:00pm. You know there is nothing more miserable than to be nearly knocked out by meds but can't lay still long enough to actually go to sleep because your legs feel "crawly". I have noticed since I have been on the soma and remeron, that my body feels like it is retaining more fluid and I feel more hungry. Both may be side effects of one of the drugs. Also I have noticed the remeron makes me more blunt and more outspoken. Really weird! I normally am sort of quiet easy going, but the remeron has made me less inhibited. At work, I feel more outspoken. Must be a mood enhancing drug. Any veiws on this? Maybe someone else has noticed a change in their behaviour?
  3. Cactuslil

    Cactuslil New Member

    Howdy Ms. Poodle...I am still known as "the poodle lady" around here from my past days of grooming et al. anyway...

    I checked the Web and read up a tad on remeron and it is an SSRI but with some selection which Prozac did/does not have. Increased appetite and weight gain can be side effects...CAN be; not absolutely will be. This med has been around for a while but was approved by FDA for use in CLINICAL Depression in 1996. I just went on a round of discussion Friday w/my psychiatrist about my one and only SSRI possibility, Celexa and he insists I must remain on it for when the situational depression lifts, and yes, I take antidepressive meds for that depression, I would be left with no medication for the organic depressive disease.

    I expect in the very near future psychiatrists will begin to be much more cautious of their treatment regimine depending upon whether your depression is of an organic basis or due to situational circumstances which will, hopefully, at sometime resolve themselves. CactusLil'
  4. Mikie

    Mikie Moderator

    Go to the library and read Dr. Paul Cheney's articles on Klonopin and SSRI's. His Klonopin article does a really good job of describing why we have anxiety, restlessness, sensory overload, and sleep deprivation.

    Often docs, other than psychiatrists, prescribe drugs which actually make these symptoms worse. Most docs like family docs and rheumies are not qualified to prescribe SSRI's and other drugs which can have the effect of worsening our problems. Unfortunately, there is a myth among docs that antidepressants are good for treating FMS and/or CFS.

    This is not to say that antidepressants do not have their place and that they don't help with some symptoms. Situational depression in a chronic illness can be as bad as clinical depression in terms of symptoms. However, SSRI's are heavy-duty drugs and should be taken only after prescribed by a doc qualified to prescribe drugs of this magnitude and only after you are aware of the potential side effects and have weighed the risks versus the benefits.

    There are those who disagree with Cheney, but since being on the Klonopin, I am getting quality sleep, have no more anxiety and panic attacks, and have gotten relief for my sensory overload.

    Just look at both sides of SSRI's before taking them. We have had people here with horrendous problems with SSRI's.

    Love, Mikie
  5. usa777

    usa777 New Member

    Hi Poodlegirl,

    Yes, Remeron aggravates my restless legs (RLS) quite a bit. A few things you may want to try that have helped me with RLS are 1) Vitamin E, 400 IU's usually works in about 20 minutes, but sometimes I take 800; 2) I take Sinemet (carbidopa/levodopa), but this is Rx; 2) amino acids may help. RLS is linked to low iron, too. (I'm not a medical professional; just stuff I've experienced and read). Hope one of these suggestions helps - RLS is so frustrating!

    USA777
  6. JaciBart

    JaciBart Member

    It was to help with sleep, I took it at bedtime, I gained a ton of weight, I mean a ton. Do yourself a favor and just pay attn to what & how much you are eating, it really made a difference in my eating habits, I was eating everything in site, it was like I was revenous, even family & friends noticed I was just a complete pig. I had a few friends over on Sat afternoon for chicken quessadillas on the george foreman grill & we all had a whiskey & coke or 2, (pre fibro by about 3 months, back when I socialized) and my long time friend who has just known me forever and had come to town to visit us for a few days pulled me aside & told me he was concerned, I was heavier than I had ever been by about 50-75 lbs and I was eating revenously.

    Just want you to pay attn to it, it was ok for me otherwise, I finally went off of it cuz I was afraid I would just keep on gaining and I would never get it off, have not gotten it off. 7 lbs recently but I have a long ways to go.

    Jaci
  7. charlie47

    charlie47 New Member

    I've been on remeron and soma's remeron made me gain weight and eat, didn't like it. soma's are hard on acid refluex. Hope it works for you. best of luck charlie